Since then the tremors have come and gone; the only thing that I’ve been able to point to as aggravating the condition is strong emotion or stress. When I was in prison it seemed to go away for a time (it was like my body, recognizing where I was, depressed the tremors lest I show to those around any sign of weakness). The only mitigating factor I’ve been able to identify so far is the imbibing of scotch. While dining with good friends celebrating the end of my parole, my hands were shaking so badly that I had to hold my water glass with both hands; even then the contents were liable to splash over the rim. We ordered some MacAllan 12-year-old and, while I did drink with both hands initially (didn’t want to spill a drop of that lovely nectar), soon after sipping my drink a few times, the tremors faded away for the rest of the meal.
I have been on a prescription medication that initially seemed to reduce them, but the effect did not last long. After seeing a neurologist, he suggested changing to a different medication that I am on now. While the hands still shake, we are titrating up until we max out the dose or, hopefully, get this “…whole lot of shaking going on…” under control. As I type this, there are many times when I have to go back and correct a word as my trembling fingers have added a letter here and there.
Chores around the house, once a joy to perform as it helped me feel useful, now seem more difficult, often impossible, to perform. Today I tried (emphasis on tried) to put up some curtain rods in both upstairs bedrooms. It did not end well as my shaking kept me from doing the simplest task that I’ve done many times before in the past. To add to it all, recently I was diagnosed with hypothyroidism and placed on medication to correct the level of thyroid hormone in me. With the initial dose, I felt some improvement (I had been getting tired very easily along with other symptoms), but a recheck of my blood levels had the PA raising the dosage. Once again, initially I felt fine, but as that level increased the longer I was on the increased dose, my body went crazy!
The journey continues…